Winter Weather, Hansford
- When
- February 5, 10:00 AM CST to February 6, 4:00 AM CST
- Where
- Hansford forecast zone
- Reported by
- Public
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
Storm total amount of 2 inches at Gruver.
A weak upper level wave moved northeastward across southern New Mexico during the late morning hours of the 5th. This wave provided enough lift for a band of snow to develop across the southern Texas Panhandle.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A weak upper level wave moved northeastward across southern New Mexico during the late morning hours of the 5th. This wave provided enough lift for a band of snow to develop across the southern Texas Panhandle. As the wave slowly moved across the Panhandles, the band of snow expanded northward to encompass the majority of the Texas Panhandle. The band of snow diminished during the early morning hour of the 6th as the wave moved east of the Panhandles after producing 1 to 5 inches of snow.
The following is a list of snow amounts by county: 2 inches at Gruver (Hansford County); 1.2 inches at Perryton (Ochiltree County); 2 inches at Darrouzett (Lipscomb County); 2.8 inches at Dumas (Moore County); 2 inches at Borger (Hutchinson County); 1.5 inches at Miami (Roberts County); 2.5 inches at Canadian (Hemphill County); 2.5 inches at Adrian (Oldham County); 5.0 inches at Amarillo (Potter and Randall County); 3 inches at Pantex (Carson County); 2.4 inches at Pampa (Gray County); 2 inches at Shamrock (Wheeler County); 4 inches at Wildorado (Deaf Smith County); 2 inches at Claude (Armstrong County); 3.5 inches at Clarendon (Donley County); 1.3 inches at Dalhart (Dallam and Hartley County); 1.5 inches at Wellington (Collingsworth County), and 1.5 inches at Texhoma (Sherman County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 5, 6:08 AM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
608 AM CST WED FEB 5 2014
.AVIATION...
FOR THE 12Z TAFS...NORTH WINDS SHOULD DIMINISH BY LATE THIS MORNING
AT ALL TERMINAL SITES. LOW CONFIDENCE EXISTS ON CIGS FOR TODAY WITH
AMENDMENTS PSBL. ANOTHER FAST MOVG UPPER LEVEL STORM SYSTEM WILL
IMPACT THE TAF SITES LATER WED NIGHT THRU 12Z THURSDAY WITH ANOTHER
ROUND OF LIGHT SNOW AND ASSOCIATED MVFR TO IFR CIGS AND VSBYS. THIS
IS REFLECTED IN THIS FCST CYCLE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 410 AM CST WED FEB 5 2014/
SHORT TERM...POSSIBILITY FOR LIGHT SNOW TONIGHT AND THURSDAY AND
THE COLD TEMPS ARE THE MAIN FOCUS IN THE SHORT TERM.
EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER TROUGH
THE BROUGHT THE LIGHT SNOW 24 HOURS AGO IS CURRENTLY OVER THE GREAT
LAKES REGION WITH A SECOND UPPER TROUGH OVER THE SOUTHWESTERN U.S.
STRONG COLD AIR ADVECTION IN THE WAKE OF A COLD FRONT THAT PUSHED
THROUGH THE REGION YESTERDAY HAS CAUSED TEMPS TO PLUMMET INTO THE
SINGLE DIGITS OVER MUCH OF THE AREA WHILE A THICK STRATUS DECK
REMAINS IN PLACE ALONG WITH A FEW FLURRIES. WIND CHILLS HAVE DROPPED
WELL BELOW ZERO OVER THE AREA DUE IN PART FROM THE GUSTY NORTHERLY
WINDS. ARCTIC SFC RIDGE CURRENTLY BUILDING OVER THE CENTRAL PLAINS
WILL BUILD SOUTHWARD TODAY. VERY COLD AIR ASSOCIATED WITH THIS RIDGE
WILL PREVENT TEMPS FROM CLIMBING OUT OF THE TEENS LATER TODAY. THE
STRATUS DECK WILL REMAIN OVERHEAD THROUGHOUT THE DAY AS THE SOUTHERN
STREAM UPPER TROUGH LIFTS ACROSS THE FOUR CORNERS REGION. ALTHOUGH
THE UPPER LIFT IS RELATIVELY WEAK WITH THIS SYSTEM...ISENTROPIC LIFT
WILL INCREASE BY THIS EVENING WHICH WILL SUPPORT A CHANCE FOR
ACCUMULATING LIGHT SNOW. THIS SYSTEM WILL EXIT THE AREA THURSDAY
ALLOWING FOR SNOW TO END FROM WEST TO EAST. TOTAL SNOWFALL
ACCUMULATIONS ARE EXPECTED TO BE AROUND 1.5 INCHES OR LESS AS THE
BITTER COLD TEMPS WILL KEEP THE SNOW TO LIQUID RATIOS AROUND 12:1.
ALTHOUGH SOME AREAS CAN SEE ADVISORY LEVEL SNOWFALL...WILL HOLD OF ON
ISSUING A WINTER WX ADVISORY WITH THIS FORECAST PACKAGE. AS MENTIONED
ABOVE...THIS VERY COLD AIR MASS WILL REMAIN IN PLACE ON THURSDAY SO
HIGHS IN THE TEENS ARE EXPECTED ONCE AGAIN ACROSS THE REGION WITH
WIND CHILLS FALLING TO AROUND 5 TO 15 DEGREES BELOW ZERO LATE TONIGHT
AND THURSDAY MORNING.
LONG TERM...
THE SFC RIDGE SLIDES SOUTHWARD ON FRIDAY ALLOWING FOR SFC WINDS TO
SHIFT TO THE SOUTHWEST. THIS WILL ALLOW FOR A SLIGHT WARM UP ALTHOUGH
HIGHS WILL STRUGGLE TO CLIMB ABOVE THE FREEZING MARK OVER MUCH OF THE
AREA. NWP MODELS SHOW MIXED SIGNALS ON THE POSSIBILITY FOR LIGHT SNOW
FRIDAY AS AN UPPER TROUGH SLIDES OVER THE FOUR CORNERS. ISENTROPIC
UPGLIDE IS NOT AS IMPRESSIVE AS IT LOOKS FOR TONIGHT SO REFRAINED
FROM INSERTING POPS INTO THE FORECAST. THIS UPPER WAVE WILL BE EAST
OF THE AREA SATURDAY WHILE AN UPPER RIDGE BUILDS OVER THE WESTERN
CONUS. ALSO ON SATURDAY AN UPPER TROUGH SLIDES ACROSS THE NORTHERN
PLAINS AND THIS SYSTEM WILL PUSH A MODEST COLD FRONT THROUGH THE
AREA. BUT THIS WILL OCCUR LATER IN THE DAY SO HIGHS ON SATURDAY WILL
BE SEVERAL DEGREES WARMER ESPECIALLY OVER THE SOUTHWESTERN TEXAS
PANHANDLE WHERE TEMPS CAN CLIMB NEAR THE 50 DEGREE MARK. THIS COLD
FRONT WILL KNOCK HIGHS ON SUNDAY BACK INTO THE 20S TO THE MID 30S.
TEMPS WILL REBOUND SLIGHTLY ON MONDAY ALTHOUGH AN UPPER TROUGH WILL
DIVE SOUTHWARD OUT OF THE ROCKIES AND WILL BRING ANOTHER SHOT OF
COLDER AIR ALONG WITH THE POSSIBILITY FOR LIGHT SNOW MONDAY NIGHT AND
TUESDAY.
CLK
FIRE WEATHER...
NEITHER ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH WEDNESDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN WELL ABOVE
20 PERCENT. A COUPLE OF CHANCES FOR WETTING MOISTURE FROM LIGHT SNOW
WILL EXIST THROUGH THE FORECAST PERIOD.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND CHILL WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 315 AM CST WED FEB 5 2014 OKZ001>003-TXZ001>020-052200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 315 AM CST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. WIND CHILL VALUES AROUND 15 TO 20 DEGREES BELOW ZERO ACROSS THE OKLAHOMA PANHANDLE AND 5 TO 15 DEGREES BELOW ZERO ACROSS THE TEXAS PANHANDLE WILL CONTINUE THIS MORNING. THUS THE WIND CHILL WARNING REMAINS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE TEXAS PANHANDLE UNTIL NOON. WIND CHILL VALUES ARE EXPECTED TO DROP TO AROUND 5 TO 15 DEGREES BELOW ZERO LATE TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. LIGHT SNOW WILL BE POSSIBLE TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ACCUMULATIONS ARE EXPECTED TO BE UNDER AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW IS POSSIBLE THURSDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM AROUND AN INCH AND A HALF OR LESS. WIND CHILL VALUES WILL REMAIN AROUND 5 TO 15 DEGREES BELOW ZERO THURSDAY MORNING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS AND LOCAL AUTHORITIES ARE ENCOURAGED TO RELAY REPORTS OF WINTER WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO. CLK
The national radar mosaic for the moment the first event began.
20 winter weather. Local standard time, as filed.
Storm total amount of 2 inches at Gruver.
Storm total amount of 1.2 inches at Perryton.
Storm total amount of 2 inches at Darrouzett.
Storm total amount of 2.8 inches at Dumas.
Storm total amount of 2 inches at Borger.
Storm total amount of 1.5 inches at Miami.
Storm total amount of 2.5 inches at Canadian.
Storm total amount of 2.5 inches at Adrian.
Storm total amount of 5.0 inches at Amarillo.
Storm total amount of 5.0 inches at Amarillo.
Storm total amount of 3 inches at Pantex.
Storm total amount of 2.4 inches at Pampa.
Storm total amount of 2 inches at Shamrock.
Storm total amount of 4 inches at Wildorado.
Storm total amount of 2 inches at Claude.
Storm total amount of 3.5 inches at Clarendon.
Storm total amount of 1.3 inches at Dalhart.
Storm total amount of 1.3 inches at Dalhart.
Storm total amount of 1.5 inches at Wellington.
Storm total amount of 1.5 inches at Texhoma.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503362, 503364, 503365, 503366, 503367, 503368, 503369, 503370, 503371, 503372, 503373, 503374, 503375, 503376, 503377, 503378, 503379, 503380, 503381, 503382.